Topic: Chemo/Radiation effect on significant others

Hi all, everything going great with me so far after my clean scan in Sept. However, my wife on the other hand is dealing with a serious rash. It started back in January as very slight in certain areas on her back/hips (right when chemo started roughly). We specifically asked about transfer of bodily fluids and the nurses said to wait a minimum of 48 hours before you... well, umm.... you get the picture... (PG site right? Tryin' to be kid friendly without the specifics if you know what I mean... smile

My question is, has anyone else had this happen to their significant other??? The rash was massive and over her whole back at one point and she was on 100mg of Atarax 4x/day as well as 60mg of prednisone... Now she is only using topical to treat the itch (which is the worst part, the itching!!) and be off all ingested medication since we have an appointment with Mayo in Jax on the 1st of November...

Feedback would be fantastic, thanks in advance!!

Derin

Husband to Eileen, Dad to Hunter (16) and Sydney (14)
Attitude is everything, you have to keep it positive! And take it one day at a time, it's all anyone can do with this disease...

Re: Chemo/Radiation effect on significant others

Derin, first it is good to see you and to know you are doing great. We always knew your personality radiated but now we know how magnetic the rest of your body is!!! Sorry, couldn't resist.  Can't help about the "transfer" question but when Teddy had the dreaded bile itch, we used a lotion called Sarna, over the counter. It really helped. Very strong though and only recommended for short term use. Best of luck. Talk about feeling what your husband is going through!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Chemo/Radiation effect on significant others

Derin,

We were told to use condoms for at least 6 months after chemo.

Take care,

Susie

Re: Chemo/Radiation effect on significant others

Skin rash can be caused by emotional stress.

http://www.medicinenet.com/script/main/ … ekey=79117

http://medicalpictures.net/stress-rash-pictures/